Byetta pen defective?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

coolgirl81
New Member


Date Joined Mar 2017
Total Posts : 2
   Posted 3/27/2017 7:36 PM (GMT -7)   
I have been on Byetta for just over a week. I have no issues with giving myself an injection and I'm certain I was getting the medication because I had severe nausea, which I expected. about 4 days ago a long stream of medicine came out of the needle after I had finished the injection and was turning the dial/arrows to reset. I thought I didn't wait the full 5 seconds, but this kept happening with only my morning dose. Finally today I called customer service and after grilling me for 20 minutes to make sure I was using the pen properly, they agreed it sounded like a defective pen and arranged for a new one with my pharmacy.

I won't go into details on my pharmacy nightmare in getting it replaced, but thankfully, I got it. After already not getting a dose this morning I was anxious to take my medication, but the new pen did THE SAME THING. Yes, I went through the new pen set up, it took 3 times for the setup to work. I have read instructions over and over to make sure this is not user error. Of course then I was so frustrated I injected another dose into thin air and it worked as expected. So now I am wasting medication I need. Has anyone had this issue? And I started thinking, the dose always comes out of the needle as soon as I start to turn the dial upwards to reset it. Can't I just leave it in my skin while I turn the dial? Am i missing an obvious reason this is a bad idea?

Thanks in advance!

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 6030
   Posted 3/28/2017 4:55 AM (GMT -7)   
Hi and welcome to HealingWell, coolgirl81. Gosh, what a frustrating problem! I don't use injections so I can't give you any advice about that but there may be some other members who can help. In the meantime, I can only suggest that you ask your doctor's office or even the pharmacist (because they do give injections) to open a new package with you and go through the injection process with you so they can see what's going on. Call your doctor and explain what's happening. I'm sorry I can't help more.
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

Check out the following site for more info on blood sugar:
www.phlaunt.com/diabetes/

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20048
   Posted 3/28/2017 7:27 PM (GMT -7)   
you do not need to reset it. (after injection). i learnt this the hard way-and you may need to decamp the needle as it is finicky, causing bubbles if left on, then the stream, and or it could indicate an out of date product. this happened with a lantus pen.

coolgirl81
New Member


Date Joined Mar 2017
Total Posts : 2
   Posted 3/28/2017 7:38 PM (GMT -7)   
Thank you both for your responses! I think (hope, at least), that I finally got to the bottom of this. I spoke with an AstraZeneca nurse again and after we talked through how I was using the pen, she thought to ask me what pen needles I was using. I had 32 nano gauge, which say on the box they are universal pens and specifically state that they work with Byetta. The nurse was confused and told me that the manufacturer does not support this gauge, which I verified in the medication pamphlet. In fact, she said she would talk to her supervisor about this as they should not be able to advertise that and it's never come up before as far as she knows. Her theory is that the liquid is getting "stuck" trying to come out the needle.

She offered to replace the pen as that was only her educated guess, but seeing as I already had to buy new needles, I went out and got a pack of 31 gauge and opted to keep the pen. The injection went smoothly and I know I got all of the medicine as there was only a tiny droplet on the tip when I turned the knob to reset it! I truly hope the pen keeps working without any issues now that I have the proper needle gauge. Just thought I would post an update in case others are googling this and run across the thread.

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 6030
   Posted 3/29/2017 6:49 AM (GMT -7)   
Good for you! I'm so glad you found out what the problem was and now it's working the way it should.

And thanks for updating us about what you discovered, too. There may be others who have this problem and this will be an immense help for them!

I hope you don't have any more issues with it.
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

Check out the following site for more info on blood sugar:
www.phlaunt.com/diabetes/
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 18, 2017 11:57 AM (GMT -7)
There are a total of 2,906,776 posts in 318,996 threads.
View Active Threads


Who's Online
This forum has 158339 registered members. Please welcome our newest member, vaib.
415 Guest(s), 11 Registered Member(s) are currently online.  Details
Sponge60, Crispix, Georgia Hunter, PeteZa, netsavy006, CJB1, Imbeccak, dbell, tulmkr, ddyss, fiddlecanoe